# SDR 20001012SH028

- Difficulty date: September 15, 2000
- Submitted: October 12, 2000
- Operation: General aviation
- Aircraft: N172QS
- Make and model: Cessna 172R
- Aircraft serial: 17280440
- System (JASC): 2810 · Fuel Storage
- Part: Reservoir
- Part number: 051600918
- Condition: Cracked
- Location: Lower, L/E
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED FUEL DRIPPING FROM UNDER ACFT.  MECH DETERMINED IT WAS DRAIN VALVE.  DRAIN VALVE REPLACED.  FUEL CONTINUED TO DRIP FROM THE VALVE.  INVEST SHOWED THE LEAK WAS COMING FROM THE LOWER LEADING EDGE SEAM OF THE RESERVOIR TANK.  AFTER REMOVAL, 2 INCH CRACK IN THE WELD WAS VISIBLE UPON INSP.  NO OBVIOUS CAUSE OF THE FRACTURE WAS VISIBLE.  POSSIBLE CAUSE MAY BE FROM RESERVOIR TANK FLEXING FROM BUILT-UP VENT PRESSURE AND THE WEIGHT OF THE FUEL.  INSP OF THIS ITEM ON A SCHEDULED BASIS SHOULD BE ACCOMPLISHED TO DETERMINE CONDITION.  SUBMITTER STATED IF SEAM WOULD FAIL DURING FLIGHT, ALL FUEL ONBOARD WOULD BE LOST AND ENGINE WOULD STARVE FOR FUEL.  (X)
